Alert archive / Massachusetts / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 64, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 26, 1999, 8:25 AM EDT for Barnstable County, Massachusetts. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1999, 8:25 AM EDT (12:25 UTC)
- Expired
- Jul 26, 1999, 9:10 AM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Barnstable County, MA
The radar
The Boston radar (KBOX), 78 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 0.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KBOX 261225
SVRBOS
MAC001-261310-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
825 AM EDT MON JUL 26 1999
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSSETTS
INCLUDING FALMOUTH
* UNTIL 910 AM EDT.
* AT 823 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER BUZZARDS BAY 7 MILES NORTHWEST OF
FALMOUTH...MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE MASHPEE.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.
$$
WTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:00 AM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jul 26, 3:00 AM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 300 AM EDT MON JUL 26 1999 ...MORE AFTN CNVTCN TDA AND TUE BEFORE DRIER WX ARRIVES FOR MID TO LATE WEEK... DISC: WK FNTL BNDRY REMAINS DRAPED ACRS SE MA AND RI ERLY THIS MRNG. ANOTHER MRNG OF WDSPRD ST/FG IN E...SPCLY WHERE LCLY HVY RAIN FELL YDA AFTN. ST/FG SHUD BURN OFF BY MID MRNG. WITH UPR TROF OVR FA AND PLENTY OF LO LVL MOISTR XPCT PTSUNNY SKIES TDA. MDLS IN GNRL AGRMNT IN PINPOINTING GRTST INSTAB ACRS ERN ZNS THIS AFTN...ALTHO SFC BASED LI'S DROP BLO ZERO OVR ENTIRE FA. AMS IS CERTAINLY NOT AS UNSTABL AS OVR WKND...BUT ETA DOES FCST CAPES AS HI AS 1300 ACRS ERN MA BY EVE. NOT MUCH IN THE WAY OF A LIFTG MECH TO ORGANIZE TSTMS THIS AFTN... OUTSIDE OF TERRAIN AND SEA BRZ BNDRYS GIVEN WK LO LVL FLO. ETA DOES PRODUCE SOME WK LIFT IN THE H85-H7 LYR THIS AFTN AND EVE...PTLY DUE TO H85 VORT LOBE ROTATG ARND UPR LO. WL UP POPS TO LKLY IN PARTS OF E AND SCALE BACK TO CHC W. NOT LOOKING FOR WDSPRD SVR TDA IN SRN NEW ENG...BUT ISOLD SVR CERTAINLY NOT OUT OF THE QUESTION IN E. COLDER TMPS ALF ASSOCTD WITH UPR TROF FAVORS TO HAIL DVLPMNT...AND DESPITE WK WND FIELD MOMENTUM TRANSFER CUD PRODUCE STG WND GUSTS...SIMILAR TO WHAT'S HAPPENED THE PAST COUPLE OF DAYS. ALSO NOTED A FEW SVR RPTS UPSTREAM IN WRN AND CNTRL NY SUN AFTN. NO MNTN IN ZNS ATTM BUT DAY SHIFT CAN RE-ASSESS AFT LOOKG AT 12Z SOUNDGS. WL CONT WITH PTCLDY/AREAS OF FOG TNGT AS PRES GRAD REMAINS WK AND PERSISTENCE SEEMS TO BE THE BEST BET. UPR TROF PULLS OUT TO OUR E TUE WHICH ALLOWS CDFNT TO APCH FA TWD EVE. SOME TIMING DIFF EXIST BTWN MDLS...WITH AVN/NGM A LTL FASTER THAN ETA...BUT NOT ENUF TO MAKE A BIG DIFF IN FCST. GRTST INSTAB IS FCST TO BE ACRS CT/MERR VLYS BY EVE...WHERE ETA YIELDS SFC BASED CAPES ARND 1300. WL UP POPS TO HI CHC ACRS BOARD. AVN BRINGS CDFNT THRU TUE NGT...AND DRIER WX IS IN THE CARDS FOR WED THRU FRI AS LARGE SFC HI BUILDS INTO FA FM GRTLKS. FWC TMPS LOOKS GOOD TDA WITH MAXES ABT 5 DEG COOLER THAN SUN BASED UPON COOLER TMPS AT H85. WENT SLGTLY ABV FOR TUE AS H85 THERMAL TROF MOVS OFFSHR AND TMPS RECOVER. MARINE...LGT WNDS CONT THRU PD ALG WITH REDUCED VSBY IN ERLY MRNG AND NGTTIME FG. .BOX...NONE. JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:19 AM EDT | Severe Thunderstorm Warning | BOX | Bristol | 41 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.